• Tue, Feb 12 2008

Recall: DURAGESIC, 25 mcg/hr (fentanyl transdermal system) CII Pain Patches

Press release:

PriCara(TM) Recalls 25 mcg/hr DURAGESIC(R) (fentanyl transdermal system) CII Pain Patches

Other Strength Patches (12.5, 50, 75 and 100 mcg/hr) Not Affected

RARITAN, N.J., Feb. 12 /PRNewswire/ — PriCara(TM), Division of Ortho-McNeil-Janssen Pharmaceuticals, Inc. said today that all lots of 25 microgram/hour (mcg/hr) DURAGESIC(R) (fentanyl transdermal system) CII patches sold by PriCara in the United States and all 25 mcg/hr fentanyl patches sold by Sandoz Inc. in the United States are being voluntarily recalled as a precaution from wholesalers and pharmacies. The recalled patches all have expiration dates on or before December 2009, and all are manufactured by ALZA Corporation, an affiliate of PriCara. The recall is being conducted in cooperation with the U.S. Food and Drug Administration. All 25 mcg/hr fentanyl patches manufactured by ALZA and sold in Canada also are being recalled.

To read the rest of the release, click here.

~~~~~~~~~~~~~~~~

Technorati Tags: ,,,,

What We're Reading:
Share This Post:
  • http://JAppleford@msn.com JMarie

    I am challenged! I am on the 25 mg patch (Duragesic) which has been recalled. I have had side effects. Now this month I switched to the Actavis not by choice and I am really having side effects. I left messages with the doctor but I have not received a call back. I am worried but I just want to rip them off but I know that could be dangerous too. I am upset, confused and my spouse says I need help because I am not the same person anymore on the Generics and the last months Duragesic did not favors either to my body, mind and spririt. So, I await….

  • http://www.helpmyhurt.com Marijke Durning, RN

    Hi JMarie,

    I can only imagine how frustrating this must be for you. You’re right not to rip them off but to wait until you hear from your doctor.

    I would like to hear how you are doing after you speak with your doctor, so please stay in touch if you would like.

  • http://JAppleford@msn.com JMarie

    You will never believe this, but my spouse dragged me ( not literally) to see the doctor, since he had not called me back by 1 pm. We took the generics w/us and after researching local pharmacies, we found one that had Duragesic that is new. I put one on immediately. However, we looked closer at the tag from the pharmacy and guess what– they gave me the patches (actavis) the ones that were recalled 3/1/08 after the recall and labeled the expiration differently than the box. The new pharmacy doctor and mine were really upset. Along with the rashes, I took pictures, something could have really happened, but bless the lord I feel better this morning. How can pharmacies just do this? My doctor wrote another script and thank goodness because now I feel back on track.

  • http://myspace.com/breaksdownscience Dave

    To everyone…I am 26, disabled, and was prescribed 25mcg patches in 2005-2006 (Sandoz and Janssen brand patches). I JUST NOW heard of the recall of all 25mcg patches with exp dates prior to 12/2009. I saved some boxes from the last prescription I used…checked them 5 minutes ago…they have an exp date of 10/2007.

    Am I the only person who feels disgusted by the sloppy and absentminded practice of these prescribing doctors and filling pharmacies?? Of course NOT!! You have all been victimized as well.

    JMARIE: The same problem…how the heck are the pharmacies filling a product that was ACTUALLY RECALLED in FEB 2004…now keep in mind…we are JUST NOW seeing ads for the lawsuits and recalls. The FDA released a partial recall of Duragesics’ 25mcg in FEB 2008…what happened in those 4 YEARS BETWEEN? And most importantly, why are the doctors prescribing and pharmacies filling in the FULL KNOWLEDGE that these things are in recall??

    To Marijke and JMarie: Good advice from a person who obviously pays attention to this info!!! That would be Ms. Marijke…an RN!! Yes, do NOT whatsoever rip the patch off unless directed by your doctor and more importantly, unless your doctor has a PLAN to WEEN YOU OFF the dose onto a similar (yet lower) dose of a comparable pain control, i.e.; Oxycontin (low), Kadian, Morphine Sulphate, etc.
    Mrs. JMarie…although I do not want to say that I find it “funny” regarding your statement about you not being the same person, I can definetely relate with a sickly smile. The only funny thing was that I somehow knew to save those last prescribed boxes of patches…
    If this helps…I ripped my Duragesic patch off after experiencing what I can only describe as a “sense of pending doom” with decreased ability to breathe…ran to the bathroom…actually, I stumbled there, blacking out and slamming my head into the wall and ground on the way)…I vigorously washed my skin that was covered. Wouldn’t you know it…the pending doom dissapeared over the next 5 minutes, however, the other problems remained for the remainder of the day. Keep in mind that I DID NOT have any other pain medicine to take, I did not have a pain doctor appt for another 2 weeks, and I was about to enter a “cold-turkey” situation…

    DO NOT remove that patch…I am just letting you know what it could very well do. After ripping the patch off, I began what I could only describe as 1 1/2 weeks of absolute HELL ON EARTH. Cold sweats, hot/cold swells, nausea/vomiting, vertigo/dizziness, blacking out randomnly, shallow breathing, NO appetite, insomnia, racing (very dark) thoughts, unpleasant attitute towards everything and everyone around me, emotional rollercoaster, shakes, extreme muscle aches, headaches, and whats worse??…the pain the patches were prescribed to treat went through the ROOF!!

    Most importantly…I was EXTREMELY SUICIDAL…thought about it. On any other day while the patch was on, the suicidal thoughts would come and go quickly…however, in withdrawel…they would come, last, and seriously trouble me. Problem was, I had nobody to confide in and my doctor would not see me because HE WAS NOT AUTHORIZED FOR @ MONTHLY VISITS!!

    This is what I did and what I HIGHLY RECOMMEND…

    DEMAND TO SEE THE DOCTOR…yours, any doctor, WHOEVER you can. This is not a situation where you have a lil’ boo-boo that needs some TLC…NO. This is a LIFE-THREATENING situation and your doctor is REQUIRED BY LAW to consult, examine, and properly treat you. DO NOT let them “dick” you around…sorry for the language, but, as you can tell…I really feel strongly about this and do not want anyone else to fall victim. Trust me, we have it GOOD…we are still ALIVE…remember, there are plenty of people who are DEAD because of these patches.

    If anything, ask the doctor to prescribed the 12.5 mcg patches…if I had known they even made them, maybe this problem would never have happened!!

    In conclusion…JMARIE, your spouse is absolutely correct about a certain thing…these patches will COMPLETELY CHANGE who you are, not just physically, but emotionally and spiritually. These patches “rip” the life out of you, put it in the trash compactor, and crush it.

    PLEASE CONTACT ME to let me know how you are all doing. I do not know any of you, but we all share a serious common-ground and I would love to hear from you all. Give me a shout at djbds@yahoo.com and mention this issue in the email subject, ok?

  • angela

    i am disabled they put me on the patches and have had no problems with them the problem i do have is they have recalled them and now i have been trying to find them for 3 months because the one my pharmacy supplies are the mylan brand and they are not working at all…does anyone know when they are going to get these back off of recall

  • JMarie

    Since the last update, and the surgery for TOS, I was increased to 50 w/duragesic patch. However, the doctor and I are planning on going to 37 then, 25 then 12 to nothing as I explained I want off the patch while I heal and recover and complete physical training. The 25 mg can be specifically ordered from the pharmacist and Safeway pharmacy believe it or not will order exactly what you want and you get a 20.00 cash certificate when you change pharmacies.